Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 8 of 8 Posts

·
Registered
Joined
·
374 Posts
Discussion Starter · #1 ·
I switched from Ortho Tri-cyclen, the pill, to Ortho Evra, the patch, this past month. I've been on the pill for almost three months, and I LOVED starting the patch this month-- switch it once a week, no hassles. However, today I started my first period since the patch and it has been HELL. My periods since being on the pill have been pretty easy to deal with: no cramps, some back pain, and my IBS acts up. It's moderate for maybe a day, and after that not at all. And it's usually gone by the fourth day. But today...I started this morning and I have had unbelievable cramps, awful IBS pain, a headache, and I've been bleeding very, very heavily. I'm going to call my doctor in the morning about going back on the pill-- after one day of this, I'd rather take the pill every day. Just to warn you if you're thinking about changing from pill to patch...there could be repercussions come period time.
 

·
Registered
Joined
·
113 Posts
Plus, you have to be under some weight that is really crazy low for most americans so unless you're a thin gal it won't give you enough medicine to be effective as birth control OR an IBS helper.
 

·
Registered
Joined
·
374 Posts
Discussion Starter · #3 ·
Oh, I know! Isn't that interesting? It says on the box you have to be under 185 for it to be as effective as it says it is. Luckily I'm only five foot tall so my weight is under that, but there are a ton of people for whom that is not effective at all.I called the doctor about the heavy bleeding and she said that it usually takes about three months for it to figure itself out, and it will be better after that...I sure hope so.
 

·
Registered
Joined
·
1,077 Posts
Do you ever have an especially bad period when you're on the pill, or were they pretty consistant?I was going to ask my gyn about the patch on my next visit, but cramps are a big problem for me, so I don't want something that could make those worse than they are with Desogen!Please keep us updated on how you are doing with the patch. I really appreciate you posting the warning!
 

·
Registered
Joined
·
374 Posts
Discussion Starter · #5 ·
Luna,Before the patch, when I was on the pill, my periods were very short-- maybe 3 or 4 days, with very light bleeding. I could easily get away with using regular tampons and changing them about every six hours. Before the pill, my periods used to be long, around 7 days, and were very heavy. I considered the pill to be a blessing and loved it. When I was recommended the patch, I didn't think it would be different than the pill. I loved the patch for the first three weeks up until I got my period. It stayed put, I never even thought it about, and it was great to only have to worry about it once a week. My period was such a nightmare, though. The doctor said in the next couple of periods it should regulate back to the way it used to be...so I'm giving the patch another chance. I put a new one on yesterday and I'm keeping my fingers crossed that my next period isn't a recurrence of the last one.
I'll keep you updated on how things are going.
 

·
Registered
Joined
·
22 Posts
I just wanted to mention the ring, I've talked about it under a diff post but so far so good. Only thing is my period came earlier than it used to, and lasted a week, but it wasn't unbearable. So that's another option. Oh and instead of changing it once a wk it's once a month.
 

·
Registered
Joined
·
3 Posts
I've been on the ring for 9 months and really like it- but my period comes a week early every single month... and lasts a week but without the horrible pain I used to experience.It's super easy to use- pop it in once a month for three weeks and that's it. AND it stays put! Also, I haven't gained back the 10 lbs that I did on the pill.
 
1 - 8 of 8 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top